Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2014, 6:41 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 6, 2014, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:00 PM EDT | TSTM WND DMG | Georgia Southern, GA | 15 TO 20 LARGE TREES DOWN ALONG A LINE FROM REGISTER TO STATESBORO TO BROOKLET. |
| Jun 6, 7:05 PM EDT | TSTM WND DMG | Georgia Southern, GA | NUMEROUS LARGE TREES DOWN AND ACROSS ROADS IN STATESBORO. |
| Jun 6, 7:17 PM EDT | TSTM WND DMG | Brooklet, GA | 2 TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS52 KCHS 062241
SVRCHS
GAC031-103-251-062345-
/O.NEW.KCHS.SV.W.0032.140606T2241Z-140606T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 745 PM EDT
* AT 641 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...15
MILES WEST OF GEORGIA SOUTHERN...MOVING EAST AT 40 MPH. THIS STORM
HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
PREPARE NOW FOR...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GEORGIA SOUTHERN...STATESBORO...DENMARK...NEVILS...BROOKLET...
LEEFIELD...BAY...OLIVER...STILSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3258 8180 3255 8144 3222 8153 3225 8186
3227 8189 3228 8191
TIME...MOT...LOC 2241Z 279DEG 37KT 3241 8200
$$3 follow-up statements
454
WWUS52 KCHS 062256
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT FRI JUN 6 2014
GAC031-103-251-062345-
/O.CON.KCHS.SV.W.0032.000000T0000Z-140606T2345Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
656 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 7 MILES WEST OF IRONGATE...MOVING EAST
AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO GOLFBALL SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...KILDARE...LEEFIELD...
NEVILS...OLIVER...STATESBORO...STILSON AND BAY.
THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE IN AND AROUND METTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3258 8180 3255 8144 3222 8153 3225 8186
3227 8189 3228 8191
TIME...MOT...LOC 2255Z 282DEG 22KT 3239 8193
$$437
WWUS52 KCHS 062317
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT FRI JUN 6 2014
GAC031-103-251-062345-
/O.CON.KCHS.SV.W.0032.000000T0000Z-140606T2345Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
717 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN
STATESBORO...BROOKLET AND DENMARK...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WESTCHESTER TO NEVILS...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH...
HAIL UP TO HALF DOLLARS...
AT 705 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS TREES
DOWN ACROSS ROADS AND ON SOME STRUCTURES NEAR GEORGIA SOUTHERN
UNIVERSITY.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...KILDARE...LEEFIELD...
NEVILS...OLIVER...STATESBORO...STILSON AND BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS AND LARGE DAMAGING HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
LAT...LON 3251 8182 3255 8169 3255 8144 3222 8153
3226 8185 3228 8191
TIME...MOT...LOC 2316Z 282DEG 22KT 3247 8178 3219 8177
$$305
WWUS52 KCHS 062330
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT FRI JUN 6 2014
GAC031-103-251-062345-
/O.CON.KCHS.SV.W.0032.000000T0000Z-140606T2345Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
730 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EUREKA TO 9 MILES SOUTHWEST OF BAY...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...KILDARE...LEEFIELD...
NEVILS...OLIVER...STILSON AND BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3229 8179 3252 8178 3255 8169 3255 8144
3222 8153 3225 8179
TIME...MOT...LOC 2330Z 282DEG 22KT 3250 8168 3211 8162
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:51 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 3:51 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT FRI JUN 6 2014 .SYNOPSIS... A WEAK FRONT WILL DROP SOUTH INTO THE AREA TONIGHT...THEN BECOME NEARLY STATIONARY OVER THE REGION SATURDAY. THE FRONT WILL GRADUALLY DISSIPATE BY SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... REST OF THE AFTERNOON AND THIS EVENING...WE CONTINUE TO FOCUS ON TWO AREAS OF CONCERN FOR THUNDERSTORMS. THE FIRST IS SOUTHEAST GEORGIA WHERE INSTABILITY IS HIGHEST AND CAPE VALUES ARE IN EXCESS OF 3000 J/KG. DEVELOPING CONVECTION ACROSS NORTH GEORGIA AND THE UPPER SAVANNAH RIVER VALLEY WILL CONTINUE MOVING SOUTHEASTWARD AND INTO THE SOUTHEAST GEORGIA AREA LATE THIS AFTERNOON. WITH DCAPE VALUES OF 1200 J/KG OR HIGHER...DAMAGING WIND GUSTS CONTINUE TO BE THE PRIMARY THREAT ESPECIALLY IF THE STORMS ARE ABLE TO DEVELOP ANY ORGANIZATION. THE OTHER AREA OF CONCERN IS FURTHER NORTH NEAR THE DIFFUSE FRONT THAT IS SINKING SOUTHWARD. CONVERGENCE ALONG THE FRONT MAY BE ENOUGH TO IGNITE A ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE TRI-COUNTY AREA. ONE LIMITING FACTOR FOR SEVERE WEATHER IN THIS AREA IS THE AMOUNT OF CLOUD COVER STILL LINGERING FROM THE MORNING MCV WHICH HAS KEPT TEMPS IN THE 80S AND LIMITED INSTABILITY. TONIGHT...THE FORECAST AREA WILL SOLIDLY BE IN THE PATH OF THE TRAIN TRACKS ALOFT WITHIN THE WEST-SOUTHWEST FLOW AROUND THE PERIPHERY OF THE UPPER RIDGE OVER TEXAS. THIS WILL ALLOW FOR ANY UPSTREAM SHORTWAVE ACTIVITY TO TRANSLATE INTO THE REGION THROUGH THE NIGHT. CONVECTION ASSOCIATED WITH THE AFTERNOON/EVENING THUNDERSTORMS SHOULD COME TO AN END BY THE EARLY MORNING HOURS. POPS ARE TRICKY BECAUSE COVERAGE WILL LARGELY BE DETERMINED BY BOUNDARY INTERACTIONS THROUGH MUCH OF THE NIGHT. ALSO...MUCH LIKE LAST NIGHT...WE CANNOT RULE OUT NOCTURNAL MCS ACTIVITY MAKING A RUN FOR THE REGION LATE IN THE NIGHT. AS SUCH WE MAINTAIN AT LEAST SLIGHT CHANCE POPS THROUGH THE PERIOD AND FUTURE UPDATES WILL HAVE TO TAKE STOCK OF ONGOING REGIONAL RADAR TRENDS. LOWS WILL ONCE AGAIN ONLY FALL INTO THE LOW TO MID 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... ACTIVE AND UNSETTLED WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD. ON SATURDAY...A BROAD TROUGH WILL BE LOCATED TO THE NORTHEAST WITH A WEAKENING RIDGE OVER THE GULF. THIS WILL LEAVE THE FORECAST AREA WITHIN NORTHWEST FLOW...ALLOWING FOR SHORTWAVE ENERGY TO TREK ACROSS THE AREA. AT THE SURFACE...A WEAK FRONT WILL BE DROPPING SOUTH IN THE MORNING AND THEN IS EXPECTED TO LINGER OVER THE REGION THROUGH THE DAY. GIVEN MOISTURE IN PLACE AND FORCING FROM THE AFOREMENTIONED FRONT AND SHORTWAVE...SHOWERS/THUNDERSTORMS WILL BE POSSIBLE. THE CHANCE FOR SEVERE WEATHER IS CERTAINLY NON-ZERO...HOWEVER MARGINAL CAPE AND LACK OF SIGNIFICANT DEEP SHEAR WILL KEEP THE THREAT ISOLATED AT THIS TIME. TEMPERATURES WILL BE NEAR NORMAL...MAINLY IN THE UPPER 80S/AROUND 90. LOWS WILL BE MILD AROUND 70/LOW 70S. SUNDAY...THE WEATHER PATTERN WILL BE FAIRLY SIMILAR...WITH MORE SHORTWAVE ENERGY EXPECTED TO SHIFT EAST ACROSS THE AREA. THE STALLED FRONT WILL BE DISSIPATING WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. IT SHOULD BE ANOTHER PULSE-TYPE CONVECTION DAY...WITH WIDESPREAD ORGANIZED SEVERE WEATHER UNLIKELY AT THIS TIME. TEMPERATURES WILL ONCE AGAIN REMAIN NEAR NORMAL. ON MONDAY...SURFACE HIGH PRESSURE WILL BE LOCATED OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE DEVELOPING EAST OF THE MOUNTAINS. THERE DOES NOT SEEM TO BE ANY SIGNIFICANT FORCING MECHANISMS IN PLAY...HOWEVER TYPICAL DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY DURING PEAK HEATING HOURS. HAVE MAINTAINED CHANCE POPS TO ACCOUNT FOR THIS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A WEAK MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND OVER THE SOUTHEASTERN UNITED STATES INTO MIDWEEK...SETTING UP A GRADUAL WARMING TREND AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY ADVANCING OVER THE EASTERN CONUS. OVERALL HIGH TEMPS SHOULD RANGE IN THE LOW 90S OVER MOST AREAS AWAY FROM THE COAST TUESDAY AND WEDNESDAY BEFORE CLOUD COVER LIMITS TEMPS TO AROUND 90 DURING THE SECOND HALF OF THE WEEK. OVERNIGHT LOWS SHOULD REMAIN NEAR 70 AWAY FROM THE COAST. ALTHOUGH MUCH UNCERTAINTY REMAINS IN THE ARRIVAL TIME OF THE TROUGH FROM THE WEST...THE GENERAL CONSENSUS IS THAT SHOWER AND/OR THUNDERSTORM ACTIVITY WILL INCREASE MID TO LATE WEEK AS H5 SHORTWAVE ACTIVITY ROUNDS THE EASTERN EDGE OF THE TROUGH AND OVER DEEPENING MOISTURE IN THE SOUTHEAST. HAVE THEREFORE MAINTAINED A 20-40 POP SCHEME OVER THE AREA EACH AFTERNOON...ESPECIALLY WHEN A SEABREEZE WILL LIKELY MAKE WAY INLAND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... KSAV...THE BIGGEST CONCERN REVOLVES AROUND THE THUNDERSTORMS CURRENTLY BEGINNING TO DEVELOP ACROSS NORTH GEORGIA. THESE STORMS ARE EXPECTED TO STEADILY MOVE SOUTHEASTWARD TOWARD THE AREA AND ARRIVE IN THE LATE AFTERNOON HOURS. WE START WITH A VCTS MENTION AT 22Z AND THEN A TEMPO FOR MVFR TSRA CONDITIONS BETWEEN 23Z-02Z. ANY STORMS THAT IMPACT THE TERMINAL WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. THEREAFTER...THERE MAY BE MORE SHOWERS/THUNDERSTORMS LATE BUT THE OVERALL CONFIDENCE IN THIS SCENARIO IS TOO LOW TO INCLUDE IN THE FORECAST. THERE ARE ALSO LOW PROBABILITIES OF SHALLOW GROUND FOG...BUT HAVE KEPT OUT FOR NOW. KCHS...THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOP IN THE VICINITY OF A WEAK COLD FRONT JUST TO THE NORTH. ITS UNCLEAR HOW MUCH DEVELOPMENT THERE WILL BE GIVEN THE AMOUNT OF LINGERING CLOUD COVER. WITH THIS LOWER AMOUNT OF CONFIDENCE WE HAVE KEPT JUST A VCTS MENTION FOR NOW. OTHERWISE...VFR CONDITIONS WILL PREVAIL. EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .MARINE... TONIGHT...THE WEAK FRONT TO THE NORTH WILL SLOWLY DESCEND INTO THE LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL EVENTUALLY TURN MORE WESTERLY AND EVEN NORTHEASTERLY ACROSS THE SOUTH CAROLINA WATERS. REGARDLESS...THE GRADIENT WILL NOT BE VERY TIGHT AND WIND SPEEDS WILL BE 15 KT OR LESS WITH MANY AREAS EXPERIENCE PERIODS OF LIGHT AND VARIABLE WINDS. SEAS WILL GENERALLY RANGE 1-2 FT WITHIN 20 NM AND 2-3 FT BEYOND. ALSO OF NOTE IS THAT THUNDERSTORMS ACROSS LAND AREAS MAY MOVE OUT OVER THE COASTAL WATERS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING. SATURDAY THROUGH WEDNESDAY...CONDITIONS OVER THE WATERS ARE EXPECTED TO REMAIN FAIRLY QUIET THROUGH THE EXTENDED. A WEAK FRONT IS EXPECTED TO BE LINGERING IN THE VICINITY ON SATURDAY BEFORE DISSIPATING ON SUNDAY. SURFACE HIGH PRESSURE WILL THEN BRIEFLY BUILD TO THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. A TROUGH OF LOW PRESSURE WILL THEN DEVELOP OVER LAND EARLY NEXT WEEK. OVERALL...A WEAK PRESSURE GRADIENT WILL BE IN PLACE ALLOWING FOR WINDS TO BE 15 KNOTS OR LESS AND SEAS GENERALLY BELOW 3 FEET. THUS...CONDITIONS WILL REMAIN WELL BELOW ADVISORY CRITERIA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...ECT LONG TERM...DPB AVIATION...BSH MARINE...BSH/ECT
Hazardous weather outlook, Jun 6, 4:07 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT FRI JUN 6 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-072015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 407 PM EDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTHWEST OF THE AREA THIS AFTERNOON AND MOVE SOUTHEASTWARD INTO THE REGION. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL BE FROM 5 PM TO 11 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. THE PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST GEORGIA...AS WELL AS AREAS ALONG AND NEAR THE SOUTH CAROLINA SIDE OF THE SAVANNAH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-072015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 407 PM EDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TO THE NORTHWEST WILL MOVE OUT OVER THE COASTAL WATERS THIS EVENING. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH FREQUENT LIGHTNING STRIKES INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 6:01 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT FRI JUN 6 2014
GAZ119-062230-
COASTAL CHATHAM-
601 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 630 PM EDT...
AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TURNERS ROCK...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHITEMARSH ISLAND...ISLE OF ARMSTRONG...TURNERS ROCK...GOLDEN
ISLES...WILMINGTON PARK...WILMINGTON...FORT PULASKI NATIONAL
MONUMENT...WASSAW ISLAND...SAVANNAH BEACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3203 8112 3209 8106 3208 8104 3210 8100
3208 8098 3207 8096 3204 8092 3204 8088
3202 8088 3203 8087 3200 8084 3197 8086
3195 8088 3194 8091 3190 8093 3185 8099
TIME...MOT...LOC 2202Z 319DEG 16KT 3202 8101Special weather statement, Jun 6, 6:04 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT FRI JUN 6 2014
GAZ114-115-062230-
EVANS-TATTNALL-
604 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 630 PM EDT...
AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS...GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...MANASSAS...BAY
BRANCH...DANIELS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3214 8220 3216 8219 3218 8219 3219 8220
3225 8216 3218 8181 3189 8198 3212 8220
TIME...MOT...LOC 2204Z 302DEG 15KT 3217 8211Special weather statement, Jun 6, 6:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT FRI JUN 6 2014
SCZ043-049-050-062245-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
612 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEYLES...RITTER...GREEN POND...ASHEPOO...JACKSONBORO...PARKERS
FERRY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8053 3257 8055 3257 8056 3255 8056
3255 8057 3257 8057 3257 8058 3258 8058
3259 8059 3258 8060 3278 8072 3290 8056
3266 8028
TIME...MOT...LOC 2212Z 320DEG 15KT 3277 8057Local storm report, Jun 6, 6:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL HINESVILLE 31.85N 81.60W
06/06/2014 E0.50 INCH LIBERTY GA PUBLIC
&&
EVENT NUMBER CHS1400645
VBSpecial weather statement, Jun 6, 6:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT FRI JUN 6 2014
GAZ114-115-137-138-062300-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
634 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 700 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COBBTOWN TO
MIDWAY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MANASSAS...COBBTOWN...JENNIE...BELLVILLE...HAGAN...CLAXTON...DAISY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3227 8197 3227 8189 3223 8181 3210 8176
3209 8169 3206 8165 3201 8160 3197 8159
3196 8155 3197 8151 3195 8149 3191 8187
3232 8224
TIME...MOT...LOC 2234Z 280DEG 15KT 3227 8213 3196 8183Local storm report, Jun 6, 6:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 2 NNW ALINE 32.39N 82.18W
06/06/2014 CANDLER GA 911 CALL CENTER
2 TREES DOWN ON HIGHWAY 57 SOUTH.
&&
EVENT NUMBER CHS1400646
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:05 AM EDT | Special Weather Statement | CHS | Jenkins | 40 min |
| Jun 6, 5:09 PM EDT | Special Weather Statement | CHS | Jenkins | 36 min |
| Jun 6, 5:51 PM EDT | Special Weather Statement | CHS | Liberty | 24 min |
| Jun 6, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 62 min |
| Jun 6, 6:01 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Jun 6, 6:04 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 26 min |
| Jun 6, 6:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 61 min |
| Jun 6, 6:34 PM EDT | Special Weather Statement | CHS | Evans | 26 min |
| Jun 6, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans | 44 min |
| Jun 6, 7:04 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| Jun 6, 7:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 54 min |
| Jun 6, 7:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.